Flood, Licking
- When
- April 29, 2:30 PM EST to 3:30 PM EST
- Where
- Licking County, 1.76 mi S of Vanatta to 1.78 mi S of Vanatta
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.095, -82.429
High water was reported on Belmont Avenue.
Showers and thunderstorms ahead of a cold front produced locally heavy rain across central Ohio during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Showers and thunderstorms ahead of a cold front produced locally heavy rain across central Ohio during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 29, 2:07 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 307 PM EDT Thu Apr 29 2021 .SYNOPSIS... A cold front will continue pushing through the area tonight and cooler air will work into the Ohio Valley for Friday and Saturday. Temperatures moderate by Sunday ahead of the next chance of rain on Sunday night and Monday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A cold front attached to a deepening low in northwest Pennsylvania continues moving southeast through southern Ohio/northern Kentucky this afternoon. A line of showers that has formed along the front will also continue to push southeast with the front and exit the area early evening. Overall, the flooding threat along the front is limited due to the transient nature of the front. The severe threat is also minimal since since instability remains very low (MLCAPE < 250 J/kg). Winds are shifting from southwesterly to northwesterly behind the front bringing cooler, drier air into the Ohio Valley. Temperatures keep dropping the rest of the day and into the overnight bottoming out in the middle 40s near I-70 to 50 by the Ohio River. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... High pressure builds in from the northwest on Friday. Breezy northwesterly winds from 15-20 mph with gusts upwards of 30 mph will advect cool air into the region. Forecast highs range from the upper 50s near the Columbus metro to the upper 60s southwest of the Tri State. Additionally, a few light showers are possible during peak heating across central Ohio due to some low end instability being present closer to the upper level trough east of the region. High pressure quickly moves overhead Friday night leading to favorable conditions for radiational cooling. Forecast lows are in the upper 30s everywhere except for central Ohio where forecast lows are in the low to middle 30s. A Frost Advisory will likely be needed for central Ohio Friday night/early Saturday morning. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Surface high pressure will shift southeast of the region Saturday into Saturday night, leading to dry conditions and a bit of a warm up. Highs on Saturday will be in the upper 60s to lower 70s. A weakening mid level short wave will lift out of the southern Plains on Sunday and across the upper Ohio Valley Sunday night into Monday. Both the GEFS and Euro ensemble means are keeping the better chances for pcpn off to our southwest through the daytime period on Sunday so will just allow for some slight chance pops into our far southwest through late Sunday afternoon. Highs on Sunday will be in the mid to upper 70s. Fairly widespread shower activity will then overspread the area Sunday night into Monday morning as the short wave moves through. Highs on Monday will be in the low to mid 70s. A cold front will push southeast into the region Monday night into Tuesday morning. It looks like the front may then slow up along or south of the Ohio River as another wave moves east along it Tuesday afternoon into Wednesday. There are some timing and model placement differences with this secondary wave with the ECMWF somewhat slower and farther north with it. Will continue with some higher pops for Tuesday into Tuesday night with this, especially across southern portions of our area. With some uncertainty with the timing/placement of the next wave, will just gradually taper chance pops off Wednesday into Wednesday night and then maintain a mainly dry forecast for Thursday. Temperatures will be a few degrees below normal through the end of the long term period with highs mainly in the 60s for Wednesday and Thursday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A cold front is pushing through the Ohio Valley this afternoon from northwest to southeast along with showers and perhaps a few thunderstorms. MVFR ceilings will likely give way to IFR ceilings behind the front (per observations in northwest Ohio and model guidance). Southwesterly winds from 15-25 knots shift to northwesterly from 10-15 knots behind the cold front. Rain showers, and any thunderstorms, will move east with along with the cold front by the middle of the afternoon. IFR ceilings rapidly lift to VFR from 0000Z-0600Z as northwesterly winds around 10 knots persists. VFR conditions continue Friday morning and northwesterly winds increase to 15-20 knots after 1400Z. .OUTLOOK...Wind gusts up to 30 knots Friday afternoon. MVFR conditions possible Sunday night into Monday. Thunderstorms possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Campbell LONG TERM...JGL AVIATION...Campbell
Hazardous Weather Outlook National Weather Service Wilmington OH 315 PM EDT Thu Apr 29 2021 OHZ026-034-035-042>046-051>056-061>065-072-074-301915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Clinton-Hocking- 315 PM EDT Thu Apr 29 2021 This Hazardous Weather Outlook is for Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lows will be in the middle to lower 30s on Friday night and frost is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ073-079>082-088-301915- Bracken-Robertson-Mason-Lewis-Ross-Brown-Highland-Adams-Pike-Scioto- 315 PM EDT Thu Apr 29 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Locally heavy rain is likely this afternoon and evening. This could lead to ponding on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
High water was reported on Belmont Avenue.
Standing water was reported on the Miller-Kenton Avenue exit from West I-70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946667, 946668.